Health knowledge made personal

Complementary & Alternative Medicine Community

Overview Blog Posts Discussions People
Join this community!
› Share page:
Go
Search posts:

Beware the Side Effects of Diuretics

Posted Apr 14 2010 2:28pm

I’ve been on my diuretic for over a week. I can feel the effects like my rings are looser on my fingers. Good-bye, water weight gain!

Over all, it’s been fine. I have to say that I’m incredibly thirsty. My body isn’t requesting water, it’s demanding it. I usually am pretty good about drinking enough, so I’m not too concerned about being dehydrated. I am concerned, however, about minerals in my blood.

My doctor did a profile before she put me on the meds. Everything came back normal. The concerns regarding diuretics are depletion of magnesium and potassium levels in your blood.

I started taking magnesium supplements years ago to prevent migraines. It worked. So, the risk of depleting this valuable mineral had me worried. Magnesium helps your circulatory system function properly.

If you don’t drink a lot of water, you may want to discuss supplements with your doctor. While you may worry about magnesium loss, another side effect you have to consider is calcium concentration which can lead to kidney stones.

It’s such a balancing act, between getting enough and getting too much. If you are taking diuretics, the pendulum sways a little farther in each direction. So, along with the regular tests your doctor may order for you, ask about checking your calcium and magnesium levels to keep track of your body’s store of these important minerals.

Post a comment
Write a comment:

Related Searches